Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 19, 2005, 9:48 PM MST for Pima County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 9:48 PM MST (04:48 UTC)
- Expired
- Jul 19, 2005, 10:18 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 126 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3753 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 200450
SVRTWC
AZC019-200530-
/O.NEW.KTWC.SV.W.0035.050720T0448Z-050720T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
948 PM MST TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES SELLS AND CENTRAL TO SOUTH CENTRAL PORTIONS OF THE
TOHONO OODHAM NATION
* UNTIL 1030 PM MST
* AT 945 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES NORTH OF SELLS TO SELLS TO 20 MILES SOUTH OF SELLS...
MOVING WEST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VAMORI BY 955 PM MST
COWLIC BY 1010 PM MST
THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST...FOLLOWED BY
LOCALLY HEAVY RAIN. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND
WIND GUSTS OF 60 MPH OR GREATER.
LAT...LON 3219 11180 3194 11182 3157 11175 3168 11214
3195 11223 3220 11218
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WWUS55 KTWC 200518
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1015 PM MST TUE JUL 19 2005
AZC019-200525-
/O.CAN.KTWC.SV.W.0035.000000T0000Z-050720T0530Z/
PIMA AZ-
1015 PM MST TUE JUL 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY IS
CANCELLED...
AT 1015 PM MST THE LINE OF THUNDERSTORMS THAT WAS STRETCHING FROM
SELLS TO NEAR THE INTERNATIONAL BORDER HAS STARTED TO BREAK UP AND
IS NOW BELOW SEVERE LEVELS. THE WARNING FOR CENTRAL AND SOUTHERN
AREAS OF THE TOHONO OODHAM NATION IS CANCELLED.
LAT...LON 3219 11180 3194 11182 3157 11175 3168 11214
3195 11223 3220 11218
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:30 PM MST, 18 minutes earlier.
Area forecast discussion, Jul 19, 9:30 PM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 PM MST MON JUL 19 2005 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN ARIZONA WILL MIGRATE SLOWLY TOWARD THE FOUR CORNERS REGION BY WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TOMORROW AFTERNOON AND EVENING. AN INCREASE IN MOISTURE LATER IN THE WEEK..WILL INCREASE THE CHANCE OF PRECIPITATION. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH MIDWEEK...WITH TEMPERATURES FINALLY DROPPING BELOW THE CENTURY MARK ON FRIDAY. && .DISCUSSION...CURRENT KEMX RADAR IMAGERY SHOWS STRONGEST ECHOES OVER THE TUCSON AREA EXTENDING SOUTH TO GREEN VALLEY AND TO THE WEST PAST THREE POINTS. SEVERE THUNDERSTORM WARNINGS AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR EASTERN PIMA COUNTY...SOUTHEAST PINAL COUNTY...AND NORTHERN SANTA CRUZ COUNTY. STORMS ARE PRODUCING EXTREMELY HEAVY RAINFALL...WITH SOME LOCATIONS REPORTING AN INCH OF RAIN IN LESS THAN 15 MINUTES. STORMS STARTED THIS AFTERNOON ALONG THE RIM...SIMILAR TO YESTERDAY...AND ALSO IN SANTA CRUZ COUNTY NEAR NOGALES. OUTFLOWS FROM THESE STORMS MOVED QUICKLY TOWARDS SOUTHEAST PINAL AND EASTERN PIMA COUNTIES...AND EVENTUALLY MERGED OVER THE TUCSON AREA. THE HIGH PRESSURE SYSTEM HAS MOVED ONLY SLIGHTLY OVER THE PAST 24 HOURS...CURRENTLY CENTERED OVER NORTHERN ARIZONA. THIS HIGH PRESSURE IS PROGGED TO LINGER NEAR THE SAME AREA...EVENTUALLY MAKING ITS WAY OVER TO THE FOUR CORNERS AREA BY WEDNESDAY. MODELS CONTINUE TO BRING MOISTURE FROM HURRICANE EMILY INTO MEXICO AND EVENTUALLY MAKING ITS WAY UP INTO SOUTHERN ARIZONA. THIS WILL HELP TO INCREASE THE CHANCE OF PRECIPITATION THROUGHOUT THE WEEK. CURRENT OBSERVATIONS THROUGH 9 PM SHOW THE AVERAGE DEWPOINT FOR THE TUCSON INTERNATIONAL AIRPORT AS 55 DEGREE F. WITH THE CURRENT RAIN MOVING THROUGH THE AREA...EXPECT THE DEWPOINT TO STAY HIGH ENOUGH THAT WE WILL REACHED THE AWAITED FIRST DAY OF AVERAGE DEWPOINT OF 54 F. ASSUMING SIMILAR SITUATIONS...OR INCREASED ACTIVITY THE NEXT TWO DAYS...WILL KEEP OUR FINGERS CROSSED THAT THIS WILL IN FACT BE THE FIRST OFFICIAL DAY OF THE MONSOON. && .FIRE WEATHER...HIGH PRESSURE CENTERED OVER NORTHERN ARIZONA WILL LEAD TO ABOVE NORMAL TEMPERATURES THROUGH THE MIDDLE OF THE WEEK. THERE WILL BE SUFFICIENT MOISTURE IN COMBINATION WITH DAYTIME HEATING TO PRODUCE AFTERNOON AND EVENING THUNDERSTORMS AGAIN TOMORROW. ADDITIONAL MOISTURE WILL ENTER THE AREA FROM THE SOUTHEAST ON WEDNESDAY INCREASING THE CHANCE OF THUNDERSTORMS. OTHERWISE...A RETURN TO NEAR NORMAL TEMPERATURES CAN BE EXPECTED BY THE END OF THE WEEK DUE TO INCREASED MOISTURE AND THE PROSPECT OF PRECIPITATION. && .CLIMATE...TODAY IS THE 34TH CONSECUTIVE DAY WITH HIGH TEMPERATURES OF 100 DEGREES OR HIGHER FOR THE TUCSON INTERNATIONAL AIRPORT. THIS BREAKS THE SECOND LONGEST STREAK OF DAYS WITH TEMPERATURES OF 100 DEGREES OR HIGHER. THE RECORD IS 39 DAYS...SET IN 1987. TODAY WILL ALSO MARK THE 22ND CONSECUTIVE DAY WITH AFTERNOON HIGHS OF 104 DEGREES OR HIGHER. THE CURRENT STREAK OF DAYS WITH 104 DEGREES OR HIGHER RANKS SECOND...WITH THE RECORD BEING 24 DAYS SET IN 1994. ALSO...THE AREA HAS BROKEN THE 2ND LATEST START TO THE MONSOON. THE TOP 5 LATEST MONSOON START DATES ARE: 5TH) JULY 14, 1985 4TH) JULY 16, 1979 3RD) JULY 17, 1997 2ND) JULY 1?, 2005** **TO BE DETERMINED LATEST) JULY 25, 1987 && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS...HOWEVER...THERE ARE SEVERE STORMS FROM THE TUCSON AREA SOUTH TO GREEN VALLEY. THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH...AND VERY HEAVY RAINFALL. && DISCUSSION AND CLIMATE...PE FIRE WEATHER/AVIATION...CR WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 19, 12:12 PM MST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1212 PM MST TUE JUL 19 2005 AZZ019-029>035-201400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1212 PM MST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...A WEAK DISTURBANCE WILL MOVE WEST ACROSS SOUTHERN ARIZONA DURING THE AFTERNOON AND EVENING HOURS TODAY...RESULTING IN THUNDERSTORMS FIRST DEVELOPING OVER THE EASTERN MOUNTAINS THIS AFTERNOON...THEN MOVING WEST INTO THE LOWER DESERTS BY THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING WIND. DISCUSSION...SATELLITE IMAGERY INDICATED A DISTURBANCE OVER THE FAR SOUTHWEST CORNER OF NEW MEXICO ROTATING AROUND THE PERIPHERY OF THE UPPER HIGH CENTERED OVER NORTHERN ARIZONA. THIS FEATURE WILL PUSH INTO THE SOUTHEAST CORNER OF THE STATE THIS AFTERNOON AIDING CONVECTIVE INITIATION OVER THE EASTERN SKY ISLANDS...OR EASTERN MOUNTAINS WHERE AMPLE MID LEVEL MOISTURE RESIDES. SINCE THE LOWER TO MID LEVEL WIND SHEAR IS MODERATE TODAY...THIS WILL ENHANCE THE CAPABILITY OF THESE STORMS TO ORGANIZE. THESE STORMS WILL THEN MOVE WEST AT 10 TO 15 MPH ACROSS SOUTHERN ARIZONA INTO THE WESTERN DESERTS BY THIS EVENING. SINCE THE LOWER LEVEL MOISTURE ACROSS THE REGION REMAINS SOMEWHAT DRY...THIS WILL INCREASE THE POTENTIAL FOR STORMS TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 19, 7:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 19, 8:40 PM MST | Severe Thunderstorm Warning | TWC | Pima | 65 min |
| Jul 20, 2:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 34 min |
| Jul 20, 3:05 PM MST | Severe Thunderstorm Warning | TWC | Graham | 20 min |
| Jul 20, 4:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.